Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 289, NWS Omaha, NE

July 11, 2004Saunders County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 11, 2004, 2:11 AM CDT for Saunders County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2004, 2:11 AM CDT (07:11 UTC)
Expired
Jul 11, 2004, 3:00 AM CDT
In force
49 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Saunders County, NE

The radar

The Omaha radar (KOAX), 25 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM CDT, 11 hours 11 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM CDT, 11 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SAT JUL 10 2004

.DISCUSSION...

THUNDERSTORMS AND FLOODING POTENTIAL OVERNIGHT IS MAIN FORECAST
CONCERN.

LATEST WATER VAPOR IMAGERY SHOWS SHORTWAVE ENERGY OVER NEB
PANHANDLE MOVING EAST THROUGH MID LEVEL RIDGE. MORNING CONVECTION
OVER SOUTH CENTRAL PORTION OF NEBRASKA HAS LEFT A LOW LEVEL BOUNDARY
ACROSS SOUTHEASTERN NEBRASKA BUT CONTINUES TO WASH OUT AND HAS
BECOME DIFFICULT TO DISTINGUISH. CLOUDS BEGINNING TO THICKEN ACROSS
SOUTHEASTERN PORTION OF FORECAST AREA PER LATEST VISIBLE SATELLITE
WITH SOME SHOWERY ACTIVITY NOW EVIDENT ON REGIONAL RADARS. ACTIVITY
LIKELY LEFT OVER CONVECTIVE DEBRIS BUT A TSTM NOT OUT OF THE
QUESTION THIS AFTERNOON WITH CAPES NOW APPROACHING 2000-3000 J/KG
ACROSS THE FORECAST AREA AND LOW LEVEL BOUNDARY EXTENDING ACROSS
SERN NEB.

PCPN CHANCES INCREASE GREATLY FROM WEST TO EAST THIS EVENING AND
OVERNIGHT AS WE SEE INCREASE IN VERTICAL MOTION AHEAD OF SHORTWAVE
ENERGY MOVING ACROSS THE AREA. NOSE OF LOW LEVEL JET FOCUSES STRONG
THETA-E ADVECTION ON EAST CENTRAL NEBRASKA OVERNIGHT INTO THE EARLY
MORNING HOURS. PW VALUES INCREASE TO 2 INCHES OR MORE AND CORFIDI
VECTORS SHOW A VERY SLOW SOUTHEASTWARD PROPAGATION. SOME
LOCATIONS...ESPECIALLY ALONG THE PLATTE RIVER VALLEY...SAW QUITE A
BIT OF PCPN WITH LAST MCS THAT DROVE THRU THE FORECAST AREA THURSDAY
NIGHT. MODEL QPF OUTPUT IN COMPARISON TO FLASH FLOOD GUIDANCE ALSO
HELPS TO SUGGEST A FLOOD WATCH FOR MUCH OF THE AREA...EXCEPT THE FAR
NORTHERN TIER OF COUNTIES. THUNDERSTORMS MAY LINGER INTO THE MORNING
HOURS SUNDAY...WITH BRUNT OF ACTIVITY SHIFTING INTO CENTRAL IOWA BY
THE MID MORNING HOURS. RIDGING BUILDS IN FOR REMAINDER OF SUNDAY.

RIDGING THEN CONTINUES INTO MONDAY WITH HOT AND HUMID CONDITIONS
CONTINUING THRU MUCH OF THE FORECAST PERIOD. A WEAK WAVE MOVING THRU
THE RIDGE PUSHES A WEAK BOUNDARY ACROSS THE FORECAST AREA MONDAY
NIGHT INTO TUESDAY. WARM MID LEVEL TEMPERATURES WILL PREVENT ANY
MENTION OF PCPN IN THE FORECAST FOR THIS TIME BEING.

NORTHWEST FLOW WILL CONTINUE THRU THE REST OF THE FORECAST. WILL
CONTINUE THE CHANCE OF PCPN FOR WEDNESDAY AS GFS BRINGS SHORTWAVE
ENERGY INTO THE CENTRAL PLAINS. ECMWF NOT DEPICTING THIS STRONG OF A
WAVE TO COME DOWN SO CONFIDENCE LOW ON THIS EVENT.

OTHERWISE...NEXT CHANCE OF PCPN WILL BE FOR THE WEEKEND WHEN NEXT
SHORTWAVE IS SLATED TO MOVE THRU NWRLY FLOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FOR TONIGHT INTO SUNDAY MORNING FOR ALL NE COUNTIES
EXCEPT KNOX...CEDAR...WAYNE AND THURSTON.
IA...FLOOD WATCH FOR TONIGHT INTO SUNDAY MORNING FOR ALL IA COUNTIES
EXCEPT MONONA.

&&

GRIFFIS
Hazardous weather outlook, Jul 10, 5:22 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
522 PM CDT SAT JUL 10 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
522 PM CDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

THERE IS A CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN
NEBRASKA AND SOUTHWEST IOWA TONIGHT. LARGE HAIL AND STRONG WINDS
ARE THE MAIN HAZARDS WITH ANY STORMS THIS EVENING...GRADUALLY
SHIFTING TO A DAMAGING WIND THREAT AS THE NIGHT PROGRESSES.  HEAVY
RAIN COULD ACCOMPANY ANY OF THE STORMS ALL NIGHT AND A FLOOD WATCH
HAS BEEN POSTED FOR ALL BUT THE EXTREME NORTHERN SECTIONS OF THE
OUTLOOK AREA INTO SUNDAY MORNING.

VERY MOIST AND UNSTABLE AIR WILL REMAIN IN PLACE ACROSS THE
AREA TONIGHT.  AN UPPER LEVEL DISTURBANCE...THE REMNANTS OF AN EARLY
MORNING THUNDERSTORM COMPLEX...MOVING SLOWLY ACROSS SOUTHEAST
NEBRASKA COULD TOUCH OFF STRONG OR ISOLATED SEVERE STORMS EARLY
THIS EVENING.  OTHERWISE...THUNDERSTORMS DEVELOPING ACROSS THE
WESTERN HIGH PLAINS OF SOUTH DAKOTA AND WESTERN NEBRASKA ARE
EXPECTED TO TRACK EAST SOUTHEAST ACROSS THE REGION LATER TONIGHT.

A FEW MAINLY NON SEVERE THUNDERSTORMS COULD LINGER MUCH OF SUNDAY
ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS OVER THE AREA
WEDNESDAY AND AGAIN NEXT SATURDAY.  LATER HAZARDOUS WEATHER
OUTLOOKS WILL ADDRESS THE EXPECTED STRENGTH OF THOSE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED ACROSS MUCH OF THE AREA
TONIGHT.

CHERMOK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:10 PM CDTSevere Thunderstorm WarningOAXRichardson35 min
Jul 11, 5:44 PM CDTSevere Thunderstorm WarningOAXRichardson31 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.